Get your Health question answered in 3 easy steps

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Vancomycin effective in managing an infection around a JP tube?

my husband just had esophageal surgery - and now has an infection in his JP tube - he was on Keflex antibiotics for 10 days - did not work - now started Cipro for this pseudomonas infection - I know... this case has been long and drawn out - my husband has been sick for over a year, new esophagus tried last August went very badly - 40 days in the Intensive care - not good - this year - February 15th surgery re-construction surgery went better - still struggling.. but better... Just taking it one day at a time.. my one question from this.... is ... would Vancomycin be better? should he go in -- it needs to be IV ... I know
Thu, 17 May 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.

I have reviewed your query and here is my advice.

Vancomycin is a group of glycopeptide antibiotic. It is a broad spectrum molecule killing a wide range of pathogens. It's use should be kept under control of culture sensitivity report of the lab. I recommend to undertake IV antibiotics as per the clinician concern.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I am a 62 year old woman that has had bacteria menningitis 2 times 1st. On march of 06 and January of last year I contracted VRE while I was in the hospital. This last time they didn t give me much hope on making it. What complications is VRE going to have on me? Thank you, Kathy

doctor1 MD

My wife has been taking extensive antibiotics within the last year in order to treat two serious blood infections. One month ago she developed c-dif and has been taking oral vancomycin and is due to finish in two days. Her stools have been softer but not diarrhea lately. However today she deficated 5-6times but not diarrhea. Could this be a side effect of the vancomycin or a possible return of the c-dif infection? Please advise txt. Thank you

doctor1 MD

My Mom has C Diff and I am carrying for her Due to my having a weak immune system I have been given Vancomycin Hydrochloride 125 mg tablets 4 times a day plus Ciproflaxacin I was told to eat plenty yogurt yet when I read I see it isnot recommended to mix diary products with the Ciproflaxin Do you feel the combination is correct for helping protect me from accuring C Diff since I must do almost everything for she is to weak